Sorry about my other post...I didn't realize you can't ask about tapering on this forum.
Any home remedies to help with methadone withdrawal while we work with hubby's doctor on tapering him?
We tapered too quickly and he got TERRIBLE sickenss. Doctor told me to give him 10mg and then we will taper more slowly.
Just wondering if there is anything we can do to help with the side effects of withdrawal?
Once again, sorry for my other question...I didn't realize it was against the rules to ask about tapering.
I didn't see your other post, but I want to send you a big hug! I am tapering off of Opana ER now, which is probably like methadone. People recommend everything listed on the bottom of this page under the Thomas recipe, and I think there is an amino recipe. I know someone will explain it better.
Have hope. We will get through this. May God give you comfort and wisdom during this time.
tell him I have been on 90 mgs. for 7 yrs and i've come down to 40 without feeling a thing...i'm taking an antidepressant, non narcotic aniexty pill and calcium, magnesium, zinc vitamins...i think all are helping...as of sun. i will be on 20mgs.....i swear the vitamins are helping alot if you want to get him some...it makes since b/c the methadone depleats the calcium in your body and affects your bones ( double suggested dose ) good luck!!!! he's lucky to have you......hang in there
Thanks so much for the suggestion! I will pick him up the vitamins. He is currently on an anti-depressant and going to counseling. I know he TRULY wants to be free of this medication and it is because of that I am willing to help him.
He was taking 150mg for 5 years or so and we tapered down 10mg every 4 days until he was off. It was too fast though and he got REALLY sick. Dr. had me give him 10mg to stop his room spinning dizziness. Unfortunately, this doctor had NO problems handing him the 150mg script 5 years ago, but is clueless about the drug and tapered him way to fast. Hubby really didn't get too sick until near the end (when he was on 5 mg) and then got really sick when we went off completely. He can't afford to miss 2-3 weeks of work...we have a 3 month old baby. He wants to be clean not only for himself, but also because he doesn't want his daughter to have an addict for a daddy.
Thank you for the encouragement...we have been totally bummed since yesterday.
Hi, I just read your post, you have to taper down really slow on methadone. Especially when u get down low, go even slower. I was taking 80-90mg for over 7yrs now I'm on 8mg. I started my taper in Aug 2011. I've also been taking the calcium/mag/zinc supplements. Tell him to take 4 in the morning and 4 at dinner. It seriously helps! Also drink the whey protein shakes twice a day. Gnarly, who is on this forum can give u so much helpful info on methadone also. Good luck, hope this helps............
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.